MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the connection between the device cup and the wire came off, and the cup could not be opened or closed.The reported issue occurred at preparation for use.There was no patient involvement on this reported issue.No harm was reported.No patient harm, no user injury reported.Device evaluation , foreign material (brown foreign material ) as described by service repair found around the broken arms of the device.This report is being submitted due to the finding of foreign material around the broken arms of the device identified during device return evaluation.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation , the following were noted : the model name was fb-21k-1.The lot# was " k2921" and the identification# was " 2672".The grasping jaws did not open or close when the slider was operated.The arm of the cups (a part of the linkage mechanism at the distal end) were broken off.The broken arms had brown foreign materials around the broken place.The broken arms were not missing.The broken surface indicated brittle fracture due to corrosion.The insertion portion was kinked at a position of about 1260mm and 1300mm from the tip.There were no other abnormalities that could lead to the reported issue.The tilt of the cup confirmed the reported issue.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified; however, adherence of foreign matter was confirmed during pre-use inspection likely due to insufficient cleaning after use.The event can be detected/prevented by following the instructions for use which state: 1) "before use, check that there is no corrosion (microscopic holes, dents, discoloration) on the tip and that the cup can be opened and closed smoothly.Biopsy forceps with corroded tips or biopsy forceps that do not open and close the cup smoothly may cause parts to fall off or the cup to become impossible to open and close.In the unlikely event that a part falls off during use or the cup cannot be opened and closed smoothly, immediately stop using it and withdraw the entire endoscope, taking care not to damage the inside of the body cavity.In addition, use a grasping forceps or the like to collect the dropped parts." 2) "after use, do not leave the product with dirt on it, and wash it immediately.Use a low-foaming, neutral medical detergent for cleaning.If the product is left dirty after use, or if non-designated detergent is used, the metal parts such as the cup may corrode, and the parts near the cup may fall off or the cup may not be able to be opened or closed during use." 3) "before use, confirm that the distal tip of the forceps is not corroded, dented or discolored, and that the cups can be opened and closed smoothly.Using forceps that are damaged or not working properly may result in one or more of its components falling off inside the patient.If a component falls off the distal end, or if operation of the cups suddenly becomes more difficult, immediately stop the procedure.Carefully withdraw the forceps together with the endoscope to avoid causing injury within the body cavity.Retrieve any parts that have fallen off inside the patient using another grasping forceps." 4) "reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16483741
Report Number9614641-2023-00319
Device Sequence Number6919394
Product Code EOQ
UDI-Device Identifier04953170029776
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Device Lot NumberK2921-2672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown